MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Model Number 9-ITV12F45/80
Medical Device Problem Codes Biocompatibility (2886); No Apparent Adverse Event (3189)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 10/20/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
It was reported on (b)(6) 2021, a 22mm amplatzer p.I.Muscular vsd occluder was implanted.During the procedure, the patient developed a pericardial effusion that was caused by the guides of the catheter when the operator tried to cross the second ventricular septal defect (vsd).Heart massages were performed and they tried to drain the effusion however, the patient died during procedure.Only one amplatzer p.I.Muscular vsd occluder was implanted.Operative notes were requested but are not available.
 
Additional Manufacturer Narrative
An event of pericardial effusion and patient death during procedure were reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
It was reported on (b)(6) 2021, a 22mm amplatzer p.I.Muscular ventricular septal defects (vsd) occluder was selected for implant, in a patient who had suffered a heart attack a few days prior to the procedure and had to be revived.It was noted that the patient had two vsds and closing the two vsds quickly was the only possibility to save the patient.During the procedure, the first vsd occluder was implanted.During the attempt to close the second vsd, the patient developed a pericardial effusion while the operator tried to cross the second vsd with a non-abbott (cook medical) stiff guidewire and a 9f amplatzer torqvue delivery system.Heart massages were performed and attempts were made to drain the effusion however, the patient died during procedure.It was reported that the cause of the pericardial effusion was the non-abbott (cook) stiff guidewire.Only one amplatzer p.I.Muscular vsd occluder was implanted.Operative notes were requested but are not available.No additional information was reported.

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key12770516
Report Number2135147-2021-00479
Device Sequence Number4326590
Product Code DQY
UDI-Device Identifier00811806010885
UDI-Public00811806010885
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number9-ITV12F45/80
Device Catalogue Number9-ITV12F45/80
Device Lot Number7553330
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2021
Supplement Date Received by Manufacturer11/15/2021
Initial Report FDA Received Date11/08/2021
Supplement Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age74 YR
Patient SexMale
Patient Weight80 KG